Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 23, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 23, 2017, 3:10 PM EST. It took effect at Nov 24, 2017, 7:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2017, 3:10 PM EST (20:10 UTC)
- In effect from
- Nov 24, 2017, 7:00 AM EST
- Expired
- Nov 24, 2017, 9:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
302 WHUS73 KGRR 232010 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 310 PM EST THU NOV 23 2017 LMZ844>849-241200- /O.CAN.KGRR.SC.Y.0091.000000T0000Z-171123T2200Z/ /O.UPG.KGRR.GL.A.0012.171124T1200Z-171125T0300Z/ /O.NEW.KGRR.GL.W.0023.171124T1200Z-171125T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 310 PM EST THU NOV 23 2017 ...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS TONIGHT. GALE FORCE WINDS FRIDAY. * WAVES...2 TO 3 FEET THIS EVENING...BUILDING TO 5 TO 10 FEET FRIDAY. HIGHEST WAVES ARE EXPECTED NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
983 WHUS73 KGRR 240242 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 942 PM EST THU NOV 23 2017 LMZ844>849-241045- /O.CON.KGRR.GL.W.0023.171124T1200Z-171125T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 942 PM EST THU NOV 23 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS OVERNIGHT BECOMING SOUTH GALES BY EARLY AFTERNOON FRIDAY. WINDS WILL BECOME SOUTHWEST TO 30 KNOTS FRIDAY NIGHT. * WAVES...2 TO 4 FEET THIS EVENING...BUILDING TO 7 TO 11 FEET FRIDAY. HIGHEST WAVES ARE EXPECTED NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
764 WHUS73 KGRR 240838 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 AM EST FRI NOV 24 2017 LMZ844>849-241645- /O.CON.KGRR.GL.W.0023.171124T1200Z-171125T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 338 AM EST FRI NOV 24 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING GALES TO 35 KNOTS BY EARLY AFTERNOON. WINDS WILL BECOME SOUTHWEST TO 30 KNOTS TONIGHT THEN SHIFT NORTHWEST. * WAVES...BUILDING TO 6 TO 12 FEET TODAY. HIGHEST WAVES ARE EXPECTED NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
330 WHUS73 KGRR 241249 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 749 AM EST FRI NOV 24 2017 LMZ844>849-242100- /O.CON.KGRR.GL.W.0023.000000T0000Z-171125T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 749 AM EST FRI NOV 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING GALES TO 35 KNOTS BY EARLY AFTERNOON. WINDS WILL BECOME SOUTHWEST TO 30 KNOTS TONIGHT THEN SHIFT NORTHWEST. * WAVES...BUILDING TO 6 TO 12 FEET TODAY. HIGHEST WAVES ARE EXPECTED NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
844 WHUS73 KGRR 241612 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1112 AM EST FRI NOV 24 2017 LMZ844>849-250015- /O.CON.KGRR.GL.W.0023.000000T0000Z-171125T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1112 AM EST FRI NOV 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH GALES TO 35 KNOTS REST OF TODAY. BECOMING SOUTHWEST TO 30 KNOTS TONIGHT VEERING NORTHWEST AFTER MIDNIGHT. * WAVES...7 TO 12 FEET REST OF TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
325 WHUS73 KGRR 242050 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EST FRI NOV 24 2017 LMZ844>847-250500- /O.CAN.KGRR.GL.W.0023.000000T0000Z-171125T0300Z/ /O.NEW.KGRR.SC.Y.0092.171124T2050Z-171127T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 350 PM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH TO 30 KNOTS THIS EVENING BECOMING SOUTHWEST TONIGHT, THEN VEERING NORTHWEST AFTER MIDNIGHT. CONTINUING NORTHWEST TO 30 KNOTS SATURDAY. * WAVES...6 TO 11 FEET TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-250300- /O.CON.KGRR.GL.W.0023.000000T0000Z-171125T0300Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 PM EST FRI NOV 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH GALES TO 35 KNOTS THIS EVENING, BECOMING SOUTHWEST TO 30 KNOTS TONIGHT, THEN VEERING NORTHWEST AFTER MIDNIGHT. CONTINUING NORTHWEST TO 30 KNOTS SATURDAY. * WAVES...7 TO 12 FEET TONIGHT. 5 TO 7 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
822 WHUS73 KGRR 250200 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 900 PM EST FRI NOV 24 2017 LMZ848-849-251000- /O.CAN.KGRR.GL.W.0023.000000T0000Z-171125T0300Z/ /O.EXA.KGRR.SC.Y.0092.000000T0000Z-171127T0000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 900 PM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO 30 KNOTS VEERING NORTHWEST AFTER MIDNIGHT. CONTINUING NORTHWEST TO 30 KNOTS SATURDAY. * WAVES...7 TO 10 FEET TONIGHT SUBSIDING TO 6 TO 8 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-251000- /O.CON.KGRR.SC.Y.0092.000000T0000Z-171127T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 900 PM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS...SOUTHWEST TO 30 KNOTS THEN VEERING NORTHWEST AFTER MIDNIGHT. CONTINUING NORTHWEST TO 30 KNOTS SATURDAY. * WAVES...7 TO 10 FEET TONIGHT SUBSIDING TO 6 TO 8 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 23, 2:52 PM EST, 18 minutes earlier.
Area forecast discussion, Nov 23, 2:52 PM EST, 18 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 252 PM EST Thu Nov 23 2017 LATEST UPDATE... Synopsis/Short Term/Long Term/Marine/Hydro .SYNOPSIS... Issued at 252 PM EST Thu Nov 23 2017 Quiet weather patter expected through the holiday weekend and much of the next week. Some light rain will be possible late Friday night into Saturday evening...with a very low chance for some mixed precipitation. Otherwise...dry weather is expected into at least the middle of next week. && .SHORT TERM...(This evening through Saturday night) Issued at 252 PM EST Thu Nov 23 2017 Focus of the short term today on winds and waves over Lake Michigan as land weather will be pretty benign through much of the weekend. The exception being when a weak cold front cross the state late Friday and brings some chance for precipitation to the northern counties Saturday afternoon/evening. Trick to this precipitation is if the air mass is saturated enough to actually get showers to reach the ground and when they do if ground temperatures will be cold enough to result in the potential for a period of slick roads. At this time the most likely scenario looks to be very light rain/drizzle/snow with limited chance for freezing drizzle...limited enough not to mention in zfp or hwo. .LONG TERM...(Sunday through Thursday) Issued at 252 PM EST Thu Nov 23 2017 The main thing to watch in the long term is the shallow cold airmass off to the north. Sometimes these types of airmasses slip south and limit the high temperatures despite the warmer air aloft closer to 850 mb. For now...most models are in relative agreement in showing the region remaining in the relatively milder air so will keep the forecast that way. The NAM is in some disagreement in showing 925 mb cold air advection 00z Mon with temps at that level about -3 deg C for the northern counties. I looked at how the NAM initialized 12z this am...and it featured the greatest errors at 925 mb compared to the other models...so will not use that solution. A cold front does track through the CWA for Tue night into Wed. At this time the forcing looks weak and the moisture limited. I will therefore keep the POPs limited.&& .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1228 PM EST Thu Nov 23 2017 VFR weather is forecasted for the TAF sites as the low levels are forecasted to remain relatively dry. The wind will increase today and a few gusts close to 25 knots are possible near KMKG. && .MARINE... Issued at 252 PM EST Thu Nov 23 2017 Winds and waves diminishing this afternoon with a lull in winds/waves expected overnight into early Friday. Gale Force winds and resultant large wave will develop Friday morning and continue into Friday evening. Well coordination Gale Warning with neighboring forecast offices this afternoon. && .HYDROLOGY... Issued at 252 PM EST Thu Nov 23 2017 Water levels in a few rivers remain at advisory stage as of Thursday afternoon. Water levels on these and other rivers will continue to slowly fall through the end of the week. No additional hydrologic concerns exist through the next 7 days as no significant precipitation is expected. The next chance for rain will be Friday evening through Saturday, but amounts are expected to remain below a tenth of an inch. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Gale Warning from 7 AM to 10 PM EST Friday for LMZ844>849. && SYNOPSIS...Maczko SHORT TERM...Maczko LONG TERM...MJS AVIATION...MJS HYDROLOGY...HLO MARINE...Maczko
Hazardous weather outlook, Nov 23, 3:05 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 305 PM EST Thu Nov 23 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-242015- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 305 PM EST Thu Nov 23 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-242015- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 305 PM EST Thu Nov 23 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gale Force winds will produce dangerous waves on Lake Michigan Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.